Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2011, 3:15 PM EDT for 6 counties in Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 3:15 PM EDT (19:15 UTC)
- Expired
- May 22, 2011, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:35 PM EDT | TSTM WND DMG | Moores Creek, KY | COUNTY DISPATCH REPORTS TREES DOWN ALONG KENTUCKY HIGHWAY 577. |
| May 22, 4:10 PM EDT | HAIL 0.25 | 5 W Booneville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS53 KJKL 221915 SVRJKL KYC051-109-125-129-189-203-222000- /O.NEW.KJKL.SV.W.0144.110522T1915Z-110522T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT SUN MAY 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY... NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... EXTREME SOUTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY... WESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY... EXTREME EAST CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 400 PM EDT * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VICTORY...OR 9 MILES NORTH OF LONDON...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PEOPLES...MIDDLEFORK...PARROT...MCWHORTER...MOORES CREEK...DEESE... CORNELIUS...BOND...DABOLT...BENGE...GREEN HILL...ROYRADER... FOGERTOWN...ANNVILLE...DATHA...OLIN...SETTLE STORE...WELCHBURG... ATKINSTOWN AND MILDRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3750 8375 3730 8361 3715 8411 3731 8421 TIME...MOT...LOC 1916Z 244DEG 20KT 3727 8405 WIND...HAIL 60MPH 1.00IN $$ JP
2 follow-up statements
040 WWUS53 KJKL 221927 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 327 PM EDT SUN MAY 22 2011 KYC203-221937- /O.CAN.KJKL.SV.W.0144.000000T0000Z-110522T2000Z/ ROCKCASTLE KY- 327 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCKCASTLE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3720 8404 3735 8411 3750 8375 3730 8361 TIME...MOT...LOC 1927Z 244DEG 20KT 3730 8398 $$ KYC051-109-125-129-189-222000- /O.CON.KJKL.SV.W.0144.000000T0000Z-110522T2000Z/ LEE KY-JACKSON KY-OWSLEY KY-CLAY KY-LAUREL KY- 327 PM EDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAUREL...NORTHWESTERN CLAY...WESTERN OWSLEY...SOUTHERN JACKSON AND EXTREME SOUTH CENTRAL LEE COUNTIES UNTIL 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOORES CREEK...OR 9 MILES SOUTH OF MCKEE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WELCHBURG...SETTLE STORE...OLIN AND DATHA AROUND 335 PM EDT. EGYPT...TYNER...MILDRED AND SHEPHERDTOWN AROUND 340 PM EDT. ZEKES POINT...HERD...MALCOMB AND PRIVETT AROUND 345 PM EDT. MAULDEN...NATHANTON AND SOURWOOD AROUND 350 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH KNOB AND ALGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3720 8404 3735 8411 3750 8375 3730 8361 TIME...MOT...LOC 1927Z 244DEG 20KT 3730 8398 WIND...HAIL 60MPH 1.00IN $$ GREIF
228 WWUS53 KJKL 222002 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT SUN MAY 22 2011 KYC051-109-125-129-189-222012- /O.EXP.KJKL.SV.W.0144.000000T0000Z-110522T2000Z/ LEE KY-JACKSON KY-OWSLEY KY-CLAY KY-LAUREL KY- 402 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUREL... NORTHWESTERN CLAY...WESTERN OWSLEY...SOUTHERN JACKSON AND EXTREME SOUTH CENTRAL LEE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT. LAT...LON 3720 8404 3735 8411 3750 8375 3730 8361 TIME...MOT...LOC 1927Z 244DEG 20KT 3730 8398 $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:48 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 22, 1:48 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 148 PM EDT SUN MAY 22 2011 .SHORT TERM.../THE REST OF TODAY/ EASTERN KENTUCKY REMAINS IN THE WARM SECTOR OUT AHEAD OF A LOW PRESSURE SYSTEM CURRENTLY SWIRLING ACROSS THE NORTHERN PLAINS. DEWPOINTS ARE RUNNING A FEW TO SEVERAL DEGREES WARMER THAN YESTERDAY AT THIS TIME. CURRENT MOSAIC RADAR SHOWS A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH INDIANA...ASSOCIATED WITH A TRAVERSING SHORT WAVE TROUGH. THE TAIL END OF THIS FEATURE MAY BE ABLE TO KICK OFF SOME ISOLATED ACTIVITY AS IT APPROACHES EARLY THIS AFTERNOON...HOWEVER THE MORE INTERESTING FEATURE IS THE ONGOING MCS IN AR/TN. THE 12Z WRF/HRRR GENERALLY SUSTAIN THIS COMPLEX AS IT MOVES THROUGH TENNESSEE AND SOUTH CENTRAL KENTUCKY AND EVENTUALLY PORTIONS OF EASTERN KENTUCKY. THE 12Z WRF DOES LOOK A BIT FAST COMPARED TO THE RADAR TRENDS...WITH THE HRRR HAVING THE BETTER HANDLE OF THE TIMING. BETWEEN 19 AND 20Z...THE EDGE OF THE FORCING FROM THIS COMPLEX WOULD BE ON DOORSTEP. AS SUCH...WILL INCREASE POPS INTO THE GOOD CHANCE RANGE FOR ALONG AND WEST OF I-75...AND MAINTAIN 40 PERCENT ELSEWHERE. A FEW STORMS MAY APPROACH SEVERE LIMITS TODAY WITH MODERATE INSTABILITY AND SHEAR AVAILABLE. HIGH TEMPERATURES PEAKING IN THE MIDDLE 80S LOOK ON TARGET. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /EARLY MORNING/ AS SUSPECTED...A FEW OBS STATIONS AROUND THE CUMBERLAND WHERE THE HEAVIER RAINS FELL ON SATURDAY ARE REPORTING VISIBILITIES HAVE DROPPED TO LESS THAN A MILE WHERE SKIES HAVE CLEARED OUT. SAT IMAGERY SHOWS THE SWATH OF MID LEVEL CLOUDS CONTINUING TO SHIFT EAST AND EXPECT THAT FOG WILL CONTINUE TO DEVELOP IN AND AROUND THE RIVER VALLEYS...PARTICULARLY IN AREAS THAT SAW RAIN ON SATURDAY AND HAVE ISSUED AN SPS TO COVER THIS. ONCE THE SUN COMES UP...THE FOG SHOULD BEGIN TO LIFT AS HEATING COMMENCES...AND IS EXPECTED TO MIX OUT ENOUGH BY 9 AM THAT IT WILL NO LONGER IMPACT MORNING MOTORISTS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH TUESDAY/ ACTIVITY FROM SATURDAY EVENING HAS DWINDLED AND MOVED INTO OH AS OF 06Z LEAVING A STRATOCU CU DECK OVER EAST KENTUCKY THIS MORNING. JUST TO THE WEST...SKIES HAVE CLEARED OVER THE HEART OF THE COMMONWEALTH ALLOWING FOR AREAS OF DENSE FOG TO DEVELOP. NOT SEEING ANY PROBLEMS YET OUTSIDE OF THE USUAL FOG PRONE AREAS BUT WITH THE CLEARING SKIES EXPECTED TO BEGIN MOVING IN OVER THE AREA BEFORE SUNRISE WILL CONTINUE TO MONITOR CONDITIONS CLOSELY...ESPECIALLY AROUND THE CUMBERLAND WHERE MOST OF THE HEAVIER RAINS FELL YESTERDAY AS AN ADVISORY OVER PORTIONS OF THE AREA MAY BECOME NECESSARY. 06Z SFC ANALYSIS SHOWS THE DEEP LOW PRESSURE SYSTEM OVER THE NRN/CENTRAL PLAINS WITH AN OCCLUDED FRONT STRETCHING EAST ACROSS SRN MN/WI AND BECOMING MORE DIFFUSE THRU CENTRAL IN/SRN OH. LATEST IR/WV IMAGERY SHOWS THE STACKED UPPER LOW CHURNING OVER THE NRN HIGH PLAINS DRIFTING EAST...WITH A COUPLE OF NOTABLE SHORT WAVES ROTATING AROUND THE LOW. ONE OF THESE WAVES CURRENTLY OVER NRN AR/SRN MO MAY BECOME A FOCUS FOR CONVECTION CLOSER TO HOME THIS AFTERNOON AS THE LLJ CURRENTLY NOSING UP THE MS VALLEY SHIFTS EAST TODAY...SENDING AMPLE GULF MOISTURE INTO THE TN AND OH VALLEYS. FCST SOUNDINGS CONTINUE TO ADVERTISE PLENTY OF INSTABILITY DEVELOPING AROUND THE AREA THIS AFTERNOON AND LINGERING OVERNIGHT. ANY TSTMS THAT DEVELOP WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PARTICULARLY OVER OUR WRN COUNTIES WHERE THE BETTER MOISTURE RETURN LOOKS TO SET UP...WITH STRONG WIND GUSTS AND HAIL THE PRIMARY THREATS. EXPECT THAT ANY ACTIVITY THIS EVENING WILL BE STRONG ENOUGH TO SUSTAIN ITSELF THRU THE EARLY OVERNIGHT HOURS...SO HAVE RAISED POPS INTO THE GOOD CHANCE RANGE FOR BOTH PERIODS. FOR MONDAY...THE CONSENSUS AMONG THE MODELS CONTINUES TO SUGGEST ANOTHER POTENT SHORT WAVE RIDING UP THRU THE SW FLOW OVER THE TN/OH VALLEYS AT SOME POINT DURING THE DAY. HOWEVER...DIFFERENCES IN THE EXACT TIMING...STRENGTH...AND PLACEMENT OF THE WAVE STILL HAVE TO BE SORTED OUT BUT AGAIN...WITH AMPLE INSTABILITY REDEVELOPING DURING THE MORNING AND A 30 TO 40 KT LLJ OVERHEAD ANY SPARK WILL LIKELY BE ENOUGH TO TRIGGER STRONG THUNDERSTORMS OVER THE AREA...WITH DAMAGING WINDS AND HAIL AGAIN THE MAIN THREATS...AND HAVE MAINTAINED GOOD CHANCE POPS THRU BOTH PERIODS. BY TUESDAY A SLOW MOVING COLD FRONT IS EXPECTED TO STALL OVER THE OHIO VALLEY AS A LOW PRESSURE SYSTEM WINDS UP OVER THE SRN/CENTRAL PLAINS. SW SFC FLOW IS EXPECTED TO CONTINUE TO PROVIDE SOME MOISTURE THRU THE LOWEST LEVELS HOWEVER DEEP MOISTURE LOOKS TO BE LACKING AS THE LLJ VEERS AND EAST KY BECOMES CUTOFF FROM THE BETTER GULF MOISTURE. STILL...WITH A FRONTAL BOUNDARY NEARBY AND MODELS INDICATING CONSIDERABLE INSTABILITY REDEVELOPING DURING THE DAY YET AGAIN...HAVE KEPT THE CHANCES FOR THUNDER GOING THRU THE DAY...WITH THE BETTER CHANCES ALONG THE OH RIVER CLOSER TO THE FRONT. FOR TEMPERATURES...USED A BLEND OF THE LATEST MAV/MET NUMBERS WITH THE INHERITED FORECAST...WHICH DID NOT CHANGE ALL THAT MUCH. WILL CONTINUE TO FAVOR THE MORE LIMITED DIURNAL RANGE THRU THE PERIOD THAN WHAT THE GUIDANCE HAS SUGGESTED...WITH HIGHS INTO THE MID 80S TODAY AND TOMORROW...AND OVERNIGHT LOWS IN THE LOWER TO MID 60S. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK AS A SERIES OF MID LEVEL DISTURBANCES ACROSS THE OHIO AND TENNESSEE VALLEYS. AT THIS POINT...OPTING TO KEEP POPS LOWER DO TO UNCERTAINTY IN PLACEMENT AND STRENGTH OF ANY OF THESE WAVES. MEX GUIDANCE POPS ARE QUITE HIGH THROUGH THE WEEK AND I CANNOT DISPUTE THESE HIGH POPS. GIVEN THE PROGRESSIVE NATURE OF THESE WAVES...WE COULD SEE A ROUND OF PRECIPITATION DURING EACH 12 HOUR PERIOD THIS WEEK. HOWEVER...THERE WILL ALSO BE PLENTY OF DRY PERIODS. THUS...CHANCE POPS SEEM LIKE A COMPROMISE FOR NOW. THE MAIN UPPER LEVEL TROUGH WILL EJECT INTO KENTUCKY BY THURSDAY. GIVEN THE STRENGTH AND FORCING ASSOCIATED WITH THIS FEATURE...GOING TO GO LIKELY DURING THIS PERIOD INTO THURSDAY NIGHT. THE TROUGH MAY STALL OVER THE AREA BY WEEKS END WHICH COULD KEEP SOME LIGHT PRECIPITATION AROUND INTO NEXT WEEKEND. GOING TO CONTINUE TO UNDERCUT GUIDANCE WITH RESPECT TO HIGHS AND GO CLOSE TO GUIDANCE AT NIGHT. && .AVIATION.../18Z TO 18Z/...UPDATED A BROKEN LINE OF THUNDERSTORMS MOVING IN FROM CENTRAL TENNESSEE AND WESTERN KENTUCKY WILL REACH SME BETWEEN 20 AND 21Z AND LOZ BETWEEN 21 AND 22Z. AM COUNTING ON THESE HOLDING TOGETHER ENOUGH FOR TEMPORARY MVFR IMPACT AT BOTH TERMINALS AT THESE TIMES. AT JKL...THERE IS MORE UNCERTAINTY...AND WILL ONLY CARRY A VCTS. DEPENDING UPON CLEARING AND THE AMOUNT OF RAINFALL RECEIVED...IFR FOG AT BOTH SME AND LOZ IS CERTAINLY POSSIBLE. FOR NOW...HAVE CONTINUED TO MENTION A DROP DOWN TO MVFR. OVERNIGHT...A LOW LEVEL JET WILL RAMP UP ACROSS THE OHIO VALLEY...BRINGING A RENEWED THREAT OF CONVECTION ACROSS THE AREA. THE CONVECTION WILL LIKELY EASE UP BY THE MID-MORNING HOURS ON MONDAY...WITH ONLY WIDELY SCATTERED STORMS POSSIBLE LATER IN THE AFTERNOON. SOUTHWEST WINDS OF 5 TO 10 KTS WILL LIGHTEN UP TOWARDS DUSK THIS EVENING...AND THEN RAMP UP TO AROUND 10 KTS AFTER 15Z ON MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB/GEOGERIAN LONG TERM....KAS AVIATION...GEOGERIAN
Hazardous weather outlook, May 22, 8:49 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 849 AM EDT SUN MAY 22 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 849 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH SATURDAY. SOME OF THE STORMS ON MONDAY AND TUESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH TUESDAY. GEOGERIAN
In the hours before
Special weather statement, May 22, 2:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 257 PM EDT SUN MAY 22 2011 KYZ068-069-080-221930- ROCKCASTLE-LAUREL-JACKSON- 257 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT SUNDAY AFTERNOON... JACKSON... SOUTHEASTERN ROCKCASTLE AND NORTH CENTRAL LAUREL. AT 257 PM EDT...A STRENGTHENING THUNDERSTORM WAS LOCATED NEAR HAZEL PATCH...OR 9 MILES NORTHWEST OF LONDON...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VICTORY AROUND 305 PM EDT...MERSHONS AROUND 310 PM EDT...TEMPLER AROUND 315 PM EDT...CARICO AROUND 320 PM EDT...DANGO AROUND 325 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Special weather statement, May 22, 2:59 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 259 PM EDT SUN MAY 22 2011 KYZ104-221915- ELLIOTT- 259 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 315 PM EDT SUNDAY AFTERNOON... EASTERN ELLIOTT. AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...OR 7 MILES NORTHEAST OF SANDY HOOK...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EAST CENTRAL ELLIOTT COUNTY AROUND 305 PM EDT. RURAL EXTREME EAST CENTRAL ELLIOTT COUNTY AROUND 310 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Special weather statement, May 22, 3:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT SUN MAY 22 2011 KYZ080-084>087-116-221930- LAUREL-WHITLEY-MCCREARY-CLAY-KNOX-BELL- 304 PM EDT SUN MAY 22 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT SUNDAY AFTERNOON... SOUTH CENTRAL CLAY... SOUTHEASTERN LAUREL... KNOX... WHITLEY... EASTERN MCCREARY AND BELL. AT 304 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR PERKINS...OR 9 MILES NORTHEAST OF WILLIAMSBURG...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DISHMAN SPRINGS AROUND 310 PM EDT...PROVIDENCE AROUND 315 PM EDT...CANNON AROUND 320 PM EDT...GIRDLER AROUND 325 PM EDT...GREEN ROAD AROUND 330 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 28 min |
| May 22, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 30 min |
| May 22, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| May 22, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley | 35 min |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 2 more | 33 min |
| May 22, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Knox, Laurel, Leslie and 3 more | 45 min |
| May 22, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 29 min |
| May 22, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Magoffin, Owsley, Perry and 1 more | 32 min |
| May 22, 4:55 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Whitley | 72 min |
| May 22, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Pulaski and 2 more | 50 min |
| May 22, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.